MAUDE Adverse Event Report: COVIDIEN LP LCD HANDSWITCH STERIL CS/10; ES ACCESSORY

COVIDIEN LP LCD HANDSWITCH STERIL CS/10; ES ACCESSORY
Model Number E2750
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of initial report: (b)(6) 2016.The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the device would not disengage and was stuck in the on position.After changing out the handpiece the issue was corrected.There was no injury to the patient.
 
Additional Manufacturer Narrative
(b)(4).Evaluation of the incident pencil found the tactile feel of the rocker switch was abnormal in that it did not snap back to the off position.Testing found the pencil to immediately begin self-keying in the coagulation mode.The self-activation could be stopped and restarted by manipulating the rocker switch.Two possible causes were identified.The gate vestige on the rocker could have created interference between the rocker and the handle body opening, creating the reported condition.Secondly, a tolerance stack up between the handle bodies and the rocker width specification.A tight fit between the handle body and the rocker could result in the condition described if the device is held with a heavy grip.Review of the manufacturing non-conformance records found the lot was released meeting specifications.No trend has been identified for this failure mode.
 
Additional Manufacturer Narrative
(b)(4).Per engineering investigation, the ¿latch on¿ condition was caused by interference between the rocker component and the rocker window in which it moves.The width of the rocker was found to be larger than the width of the rocker window.The width of the rocker window is formed by the ultrasonic welding of the two body housing components.Corrective action is being issued.

Brand Name
LCD HANDSWITCH STERIL CS/10
Common Device Name
ES ACCESSORY
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5755035
Report Number1717344-2016-00571
Device Sequence Number315107
Product Code GEI
UDI-Device Identifier10884524000435
UDI-Public0110884524000435
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Model NumberE2750
Device Catalogue NumberE2750
Device Lot Number60520104X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/01/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/28/2016
Supplement Report FDA Received Date07/14/2016
01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1